Regularized Euler-α motion of an infinite array of vortex sheets

R. E. Caflisch, F. Gargano, M. Sammartino, V. Sciacca

Research output: Contribution to journalArticlepeer-review


We consider the Euler-α regularization of the Birkhoff-Rott equation and compare its solutions with the dynamics of the non regularized vortex-sheet. For a flow induced by an infinite array of planar vortex-sheets we analyze the complex singularities of the solutions.Through the singularity tracking method we show that the regularized solution has several complex singularities that approach the real axis. We relate their presence to the formation of two high-curvature points in the vortex sheet during the roll-up phenomenon.

Original languageEnglish (US)
Pages (from-to)113-141
Number of pages29
JournalBollettino dell'Unione Matematica Italiana
Issue number1
StatePublished - Mar 1 2017


  • Birkhoff-Rott equation
  • Complex singularities
  • Euler-α regularization
  • Vortex-sheet

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Regularized Euler-α motion of an infinite array of vortex sheets'. Together they form a unique fingerprint.

Cite this